Texas, 2011Strong Wind in Texas, October 12, 2011
October 12, 2011 · NWS FWD · 1 event in 1 county or zone
Strong winds around 40 mph knocked down the Chili's sign in Ennis. The sign fell on the roof of the restaurant, damaging the roof.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds around 40 mph knocked down the Chili's sign in Ennis. The sign fell on the roof of the restaurant, damaging the roof. The strong winds occurred as a cold front moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 12, 4:13 AM CST, 17 minutes earlier.
Area forecast discussion, Oct 12, 4:13 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 AM CDT WED OCT 12 2011
.UPDATE...
MOVED THE LIKELY POPS FOR THE MORNING FARTHER SOUTH/EAST AS IT
APPEARS THIS LITTLE LINE FEATURE WILL CONTINUE TO HEAD THAT WAY.
84
&&
.PREV DISCUSSION... /ISSUED 333 AM CDT WED OCT 12 2011/
AS UPPER TROF PASSES THROUGH NORTH TEXAS...CONVECTION WILL MOVE
WEST-EAST AND SHOULD BE JUST ABOUT OUT OF EASTERN ZONES BY
SUNSET. DEW POINTS IN THE 60S ACROSS MUCH OF THE AREA ARE
PROVIDING ABUNDANT MOISTURE FOR STORMS TO FEED ON...AND AS I
WRITE THIS A FEW CELLS MAY BE PRODUCING SMALL HAIL AND WIND GUSTS
ABOVE 40 MPH. AT ANY RATE...ONCE THIS CONVECTION PASSES THROUGH
THE UPPER HIGH THAT IS CURRENTLY WEST OF SOUTHERN CALIFORNIA WILL
SLIDE EAST WITH RIDGING EXTENDING ACROSS TX BY SUNDAY. IN
RESPONSE TO THE UPPER HIGH...WE WILL HAVE A NUMBER OF DRY
PLEASANT DAYS WITH HIGH TEMPERATURES IN THE 70S/80S.
IN THE EXTENDED...GFS/EURO BOTH PUSH A STRONG COLD FRONT THROUGH
THE AREA NEXT TUESDAY...AND I HAVE INDICATED LOWS IN THE UPPER
30S THURSDAY MORNING BEHIND THE FRONT. BIAS CORRECTED ECMWF
FORECASTS SOME 32 DEGREE LOWS IN OUR NORTHWEST ZONES
THURSDAY...BUT FEEL THAT ECMWF IS A COLD OUTLIER. THE BIASES MAY
BE AFFECTED BY ALL THE WARM WEATHER WE HAVE HAD RECENTLY...AND
OPTED FOR UPPER 30S WHICH IS SUPPORTED BY MORE MODELS. IF FRONT
IS WEAKER...THURSDAY LOWS WILL BE EVEN HIGHER. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 61 81 51 77 / 60 5 0 0 0
WACO, TX 84 58 80 51 80 / 50 10 0 0 0
PARIS, TX 75 58 80 50 81 / 60 10 0 0 0
DENTON, TX 78 54 79 48 77 / 60 5 0 0 0
MCKINNEY, TX 78 56 79 48 78 / 60 5 0 0 0
DALLAS, TX 80 62 81 53 78 / 60 5 0 0 0
TERRELL, TX 80 59 80 50 80 / 60 10 0 0 0
CORSICANA, TX 82 61 82 52 81 / 60 10 0 0 0
TEMPLE, TX 86 60 81 51 80 / 40 10 0 0 0
MINERAL WELLS, TX 82 53 79 48 78 / 60 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Oct 12, 3:34 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT WED OCT 12 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
434 AM CDT WED OCT 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY...MAINLY IN THE MORNING HOURS. THE PRIMARY HAZARDS WITH
STRONGER STORMS INCLUDE FREQUENT LIGHTNING...GUSTY WINDS AND SMALL
HAIL. AN ORGANIZED SEVERE WEATHER THREAT IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Oct 12, 12:41 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 AM CDT WED OCT 12 2011
TXZ100-101-120715-
JACK TX-YOUNG TX-
141 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN JACK COUNTY
NORTHEASTERN YOUNG COUNTY
AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF OLNEY...MOVING EAST AT 20 MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM AS IT MOVES OVER RURAL NORTHERN JACK COUNTY.
LAT...LON 3340 9866 3340 9843 3347 9843 3348 9842
3347 9818 3323 9820 3332 9868
TIME...MOT...LOC 0641Z 282DEG 19KT 3342 9853Special weather statement, Oct 12, 1:30 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 AM CDT WED OCT 12 2011
TXZ101-120800-
JACK TX-
230 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF JACKSBORO...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND JACKSBORO.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...NICKEL
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3313 9792 3311 9792 3301 9837 3301 9841
3306 9843 3328 9842 3341 9826
TIME...MOT...LOC 0730Z 314DEG 23KT 3323 9833
92Special weather statement, Oct 12, 2:13 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT WED OCT 12 2011
TXZ118-120845-
TARRANT TX-
313 AM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN TARRANT COUNTY
AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF WATAUGA...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...BLUE MOUND...
COLLEYVILLE...EULESS...GRAPEVINE...HALTOM CITY...HASLET...HURST...
KELLER...NORTH RICHLAND HILLS...RICHLAND HILLS...SAGINAW...SOUTHLAKE
AND WATAUGA.
PEA-SIZED TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
LAT...LON 3298 9718 3298 9703 3283 9703 3276 9704
3282 9738 3299 9737 3299 9719 3299 9718
TIME...MOT...LOC 0813Z 274DEG 22KT 3290 9727
92Strong Wind, Ellis
- When
- October 12, 4:30 AM CST
- Where
- Ellis forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Strong winds around 40 mph knocked down the Chili's sign in Ennis. The sign fell on the roof of the restaurant, damaging the roof. The strong winds occurred as a cold front moved through the area.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, October 12, 20111 injured · $75,000 · EF0 · 3 events
- Lightning Strike in Illinois, October 12, 2011$50,000 · 1 event
- Hail in Missouri, October 12, 20111.25 in hail · 7 events
- Lightning Strikes in Iowa, October 12, 2011$12,000 · 3 events
- Hail in Minnesota, October 12, 20111 in hail · 2 events
- Tornado and Hail in Arkansas, October 12, 2011EF0 · 2 events
- Coastal Flood in Virginia, October 12 to 13, 20112 events
- Flash Flooding in Virginia, October 12, 20112 events
- High Wind in Alaska, October 12, 201157 kt wind · 1 event
- High Wind in Wyoming, October 12, 201155 kt wind · 1 event
- Coastal Flood in District of Columbia, October 12, 20111 event
- Damaging Wind in Mississippi, October 12, 2011$5,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351374.